I have red skin on both sides of my neck and my skin below my throat in a "V" shape. It doesn't itch. If I mash the redness below my throat with my finger and remove it there is a breif white spot that turns back red. The rednees on both sides of my neck varies in darkness due to shaving
The neck rash could be due to several causes. You would need to see a skin specialist to rule out sunburn, heat rash or miliaria, eczema, sweat dermatitis, heat rash, acne, folliculitis, impetigo, even lupus, etc.
You could take some oral antihistamine or antiallergic medications like loratadine or cetrizine and see if it helps with your symptoms. Apply calamine lotion at the site of the lesions to help soothe the itching.
What other symptoms are you having? Since when have you noticed the leions?
Are you allergic to any specific substances?
Let us know about how you are doing and post us about what your doctor advises.
I also have redness on my neck and upper chest. This has been going on for 3 years now and does not seem related to sunburn "although it looks like one" and it doesn't go away in the winter. Recently it has started itching. I have treated it topically by wearing sunscreen and using Aloe and have treated it with Tea Tree Oil with no results such as a mere sunburn would have.
I take medications for high blood pressure and high cholesterol as well as Ibuprofen and Flexeril for chronic tension headaches. But my Dr claims that none of these would cause a reaction like this.
I too have a red V shaped spot on my upper chest, and a red line going from my left jaw bone to my chin and then to my right jaw bone. It is not a rash and it looks a lot like the discolouration i had on my face after giving birth to my 2 kids , but it was of a browner colour. When i asked the nurse about it, she said it was the trauma of the birth that caused it. I notice that when i get very upset or when i have a hot flash , it gets even redder. Also when my bood preasure goes up. Personally , i think that it is caused by a nervous system, but i could be wrong, i do wish i could find out thoough.
I have petechiae on my feet, ankles and lower shins. I also have chronic redness, resembling a sunburn, on my chest, and bilateral redness on my neck, below my jaw hinge, as well as a semi-raised, blotchy, rash on the back of my neck, at the base of hairline, that comes and goes. After I shower, I have red patches on the backside of my arms. I began suffering from cystic acne in my thirties and still do now, ten years later. My doctor has tested me for ANA and it was normal as was my se-rate. I was dx with fibromyalgia about nine years ago, but I'm unsure if my skin problems are part of my syndrome, or if there is some other problem.
I also have this redness on my chest in a V shape and up both sides of my neck. I have tried the allergy medicine, increased estrogen via bith control pill and neither of those suggested treatments made any difference. It is becoming more predominate and people are noticing. I have been to 3 doctors and I have still have no answers. It would be nice to get an answer. It is the middle of Winter and it is definitely not a sunburn like two of the doctors suggested????Could use some direction?
I am a middle-aged man and have had the exact same thing as several of the others have described above. Nothing seems to permanently get rid of the redness and although it doesn't itch- and short of just being annoying, has not been an issue. I am just wondering what underlying condition this is a symptom of that could likely big a bigger problem down the road. Also others notice the rash, and immediately assume it is lupus. I remember however that I used to use tanning booths/beds. I really do not remember having this rash before I started tanning years ago. I believe just treating this topically with a cortisone cream and avoiding UV exposure will help to lessen the redness. Any product used on the hair, cologne, clothes detergent- could all possibly further aggravate this. A dermatologist is likely the best bet- at least there is some comfort in knowing this is not a unique situation. Please post further if you find a better solution!
I also have this reddening started on one side of neck and throat ending just under windpipe area. Now other side is reddening as well.
Also have high blood pressure and take cholesterol pills. along with prednisone and cellcept.
Im a kidney transplant recipient and wonder if this could be related to the tubes I had in my neck pre transplant for dialysis but doesn't explain both sides?
I have the same redness on my neck and chest that others have been describing. Checking images online, it does resemble poikiloderma of civatte. The other clue I just found is a Phototoxic Drug Reaction from being in the sun while on medication. There are lists of offending medications on line and mine appears to have been Levaquin. I am now looking for magic creams etc to address. A few I have seen online include:Topical niacinamide, Bellis Perennis (Daisy) Flower Extract, Alpha-Arbutin and organic rosehip oil. There are also mentions to avoid Hydroquinone. Treatments mentioned include:Laser treatments(IPL: intense pulsed light, PDL: Pulsed Dye Laser) andBBL - broadband light. Has anyone tried and had luck with any of these?
I tried pulsed light laser - and it seemed to help for a little while but the redness came back. So, I spent all that money for nothing. I've also noticed that it's sometimes redder than other times so it must be tied to allergies? I'm going to try Cetirizine next and see if that helps.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.